MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO GRASPER PEN 35 UP *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US ARTHRO GRASPER PEN 35 UP *EA; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 214601
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that during a rotator cuff repair procedure, it was observed that the jaw on the penetrating grasper 35° up device was not opening.Another like device was used to complete the procedure without delay.There were no adverse consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according with the information provided, it was reported that during a rotator cuff repair the jaw of the penetrating grasper 35° up was not opening.The complaint device was received and evaluated.Visually, the device appears worn indicating device was heavily used due to it had a lot of marks of wear.It was observed that when the trigger of the device was pulled, the jaws would not actuate open/close consistently.Also, the jaw was loose, they were not functioning smoothly.Therefore, this complaint can be confirmed.Lot number on the device indicates all supplied on 2016 and hence this failure can be attributed to heavily field.This type of failure has been attributed to wear and tear as well as rough use, since the repeated excess force applied when a large amount of tissue is being grasped which cause a potential to break; also, the age of the device causing damage in the device.Other than this possibility, cannot be discerned at this point.A manufacturing record evaluation was performed for the finished device [16c02] number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11020157
Report Number1221934-2020-03892
Device Sequence Number14439219
Product Code NBH
UDI-Device Identifier10886705003846
UDI-Public10886705003846
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214601
Device Catalogue Number214601
Device Lot Number16C02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer12/28/2020
01/07/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date12/29/2020
01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1